Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 18, 2017, 8:20 PM EDT for Mifflin County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 18, 2017, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
County Mifflin County, PA
The radar
The State College radar (KCCX), 46 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WWUS81 KCTP 190020
SPSCTP
Special Weather Statement
National Weather Service State College PA
820 PM EDT SUN JUN 18 2017
PAZ027-028-050-190045-
Juniata PA-Mifflin PA-Snyder PA-
820 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SNYDER COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT, Doppler radar indicated a strong thunderstorm over
Belleville, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lewistown, Highland Park, Belltown, Yeagertown, Beaver Springs,
Alfarata, Belleville, Reedsville, Juniata Terrace, Milroy, Burnham,
Strodes Mills, Seven Mountains, McClure, Reeds Gap State Park,
Beavertown, Wagner, Barrville, Siglerville and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4060 7780 4068 7768 4068 7770 4073 7768
4074 7765 4084 7739 4074 7728 4078 7710
4067 7722 4047 7779
TIME...MOT...LOC 0020Z 236DEG 23KT 4062 7771
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:57 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 2:57 PM EDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service State College PA 257 PM EDT Sun Jun 18 2017 .SYNOPSIS... An approaching upper level trough will bring strong to severe thunderstorms with heavy rainfall to northwest Pennsylvania this afternoon and early evening. Thunderstorms will spread over the region overnight and Monday before a cold front through Pennsylvania. The upper trough will swing through the area during the middle of the week, then lift out by Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Active weather for the CWA this afternoon and evening. Radar trends showing increasing convection upstream headed towards NW portions of area. Conditions are in place for severe weather, mainly damaging winds and possibly large hail. SPC has issued a Severe Thunderstorm Watch in the area of highest concern. Along with the severe thunderstorm potential, these storms have the potential to train and excessive rainfall is possible as well. FFG values are close to two inches an hour, which is certainly possible and a Flash Flood Watch is issued until 02z to account for localized excessive rain. Elsewhere, a few hit or miss showers and thunderstorms are popping up in the warm and humid airmass. With frontal boundary pushing east, showers and thunderstorms are in the forecast through the overnight hours slowly spreading west to east across the CWA. Much less instability than this afternoon will reduce severe weather risk. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... As front pushes though on Monday the focus of convection and heaviest rain will shift east. With afternoon heating and frontal boundary in place, SPC has slight risk over eastern half with a wedge of an enhanced risk of severe weather over Lancaster Cty. Rainfall will be locally heavy as well. FFG is quite high there with recent dry weather, but area will have to be watch for any flood potential. Conditions dry out Monday night with boundaries pushing east. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A cooler and generally drier pattern is shaping up for Tuesday into early Thursday, as the cold front and plume of tropical moisture pushes east of the area. However, very fast flow will result in another low with strong warm advection bringing some showers and storms to the area later Thursday into Friday. Very humid air expected again. The cold front drops south of the area on Saturday, but is not expected to push very much to the south. EC and some other guidance hint at a strong push of warm and humid air for next Sunday. Loaded superblend in for that period and that is weighted toward the warm and humid conditions. Otherwise, the main changes to the longer term were just minor. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Convection now developing over northwest PA and will prgress into central PA toward sunset. Worded KBFD with -TSRA and other west and central airfields with VCTS through 19/00z. Convection transitions to -SHRA overnight with some restriction to ceilings to MVFR and occasional IFR. Winds will continue to be gusty with 20 KTS likely through the evening hours. Are of convection will develop on Monday but the main effects would be toward the latter portion of the TAF valid time. .OUTLOOK... Mon...Widespread TSRA impacts central and east. Tue...Sct SHRA NW. No sig wx. Wed...Mainly dry with VFR conditions. Thu...Sct SHRA and storms...mainly N. Fri...Chance of showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for PAZ004>006- 010-011. && SYNOPSIS...Ross NEAR TERM...Ross SHORT TERM...Ross LONG TERM...Fitzgerald AVIATION...Martin/RXR/Tyburski
Hazardous weather outlook, Jun 18, 4:59 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service State College PA 459 PM EDT Sun Jun 18 2017 PAZ028-036-042-049>053-056-063-191115- Juniata-Franklin-Sullivan-Union-Snyder-Montour-Northumberland- Columbia-Perry-Cumberland- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057>059-064>066-191115- Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-024>027-033>035-041-045-046-191115- Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Somerset-Bedford-Fulton-Northern Lycoming- Southern Clinton-Southern Lycoming- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-191115- Warren-McKean-Potter-Elk-Cameron- 459 PM EDT Sun Jun 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-037-191115- Clearfield-Tioga- 459 PM EDT Sun Jun 18 2017 ...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Jun 18, 6:40 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service State College PA
640 PM EDT SUN JUN 18 2017
PAZ037-182315-
Tioga PA-
640 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 715
PM EDT...
At 640 PM EDT, Doppler radar indicated a strong thunderstorm over
Wellsboro, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Wellsboro, Mansfield, Keeneyville, Tioga and Mansfield University.
LAT...LON 4169 7731 4176 7742 4192 7728 4192 7712
4178 7702
TIME...MOT...LOC 2240Z 229DEG 31KT 4175 7733
DangeloSpecial weather statement, Jun 18, 6:55 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service State College PA 655 PM EDT SUN JUN 18 2017 PAZ019-026-027-182330- Huntingdon PA-Mifflin PA-Southern Centre PA- 655 PM EDT SUN JUN 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON...MIFFLIN... AND SOUTHERN CENTRE COUNTIES UNTIL 730 PM EDT... At 654 PM EDT, Doppler radar indicated a strong thunderstorm near Huntingdon, moving northeast at 25 mph. Pea size hail and wind gusts of 50 mph are possible. This strong thunderstorm will be near... Mcalevys Fort and Whipple Dam State Park around 715 PM EDT. Belleville around 720 PM EDT. Boalsburg around 730 PM EDT. Other locations impacted by this storm include Tussey Mountain Ski Area and the Pennsylvania Military Museum. LAT...LON 4052 7800 4058 7806 4083 7775 4058 7767 TIME...MOT...LOC 2254Z 236DEG 22KT 4058 7797 Dangelo
Special weather statement, Jun 18, 7:20 PM EDT, 1 hour before
Special Weather Statement
National Weather Service State College PA
720 PM EDT SUN JUN 18 2017
PAZ012-019-037-041-042-045-046-190000-
Southern Lycoming PA-Sullivan PA-Southern Clinton PA-
Northern Clinton PA-Northern Lycoming PA-Tioga PA-Southern Centre PA-
720 PM EDT SUN JUN 18 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
SULLIVAN...SOUTHERN CLINTON...NORTHERN CLINTON...NORTHERN LYCOMING...
TIOGA...AND SOUTHERN CENTRE COUNTIES UNTIL 800 PM EDT...
At 719 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Gillett to near Zion. Movement was northeast
at 45 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Mansfield, Williamsport, Lock Haven, Jersey Shore, Montoursville,
Waterville, Flemington, McElhattan, Milesburg, Bald Eagle State Park,
Covington, Ralston, Castanea, Blossburg, Trout Run, Shunk, Little
Pine State Park, Avis, Cogan Station and Millerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4160 7688 4157 7669 4122 7695 4097 7738
4093 7780 4105 7771 4109 7762 4111 7767
4200 7699 4200 7693
TIME...MOT...LOC 2319Z 239DEG 38KT 4191 7687 4095 7762
EvanegoSpecial weather statement, Jun 18, 8:00 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service State College PA
800 PM EDT SUN JUN 18 2017
PAZ019-037-041-042-045-046-049-050-190045-
Southern Lycoming PA-Sullivan PA-Southern Clinton PA-Union PA-
Northern Lycoming PA-Tioga PA-Snyder PA-Southern Centre PA-
800 PM EDT SUN JUN 18 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
SULLIVAN...SOUTHERN CLINTON...UNION...NORTHERN LYCOMING...TIOGA...
SNYDER...AND SOUTHERN CENTRE COUNTIES UNTIL 845 PM EDT...
At 759 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Canton to near Milroy. Movement was east at 20
mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Montoursville, Williamsport, Jersey Shore, Mifflinburg, Elimsport,
Kettle Creek Gorge, Rebersburg, Weikert, McElhattan, Allenwood, R.B.
Winter State Park, Snyder-Middleswart State Park, Ralston, Forest
Hill, Sand Bridge State Park, Trout Run, Barbours, Lincoln Falls,
Shunk and Avis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4160 7688 4157 7655 4117 7684 4115 7689
4109 7689 4078 7710 4074 7728 4082 7736
4085 7736 4084 7738 4093 7747 4119 7739
4122 7732 4124 7738 4129 7736 4172 7689
TIME...MOT...LOC 2359Z 255DEG 19KT 4167 7688 4070 7754
EvanegoSpecial weather statement, Jun 18, 8:15 PM EDT, 5 minutes before
Special Weather Statement National Weather Service State College PA 815 PM EDT SUN JUN 18 2017 PAZ004-005-190045- McKean PA-Warren PA- 815 PM EDT SUN JUN 18 2017 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN AND WARREN COUNTIES UNTIL 845 PM EDT... At 815 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Russell to Warren. Movement was east at 50 mph. Wind gusts up to 50 mph are possible. Locations impacted include... Warren, Scandia, Russell, Warren South and Starbrick. LAT...LON 4200 7880 4190 7879 4182 7923 4200 7923 TIME...MOT...LOC 0015Z 248DEG 45KT 4198 7918 4184 7919 Dangelo
Special weather statement, Jun 18, 8:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
820 PM EDT SUN JUN 18 2017
PAZ027-028-050-190045-
Juniata PA-Mifflin PA-Snyder PA-
820 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SNYDER COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT, Doppler radar indicated a strong thunderstorm over
Belleville, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lewistown, Highland Park, Belltown, Yeagertown, Beaver Springs,
Alfarata, Belleville, Reedsville, Juniata Terrace, Milroy, Burnham,
Strodes Mills, Seven Mountains, McClure, Reeds Gap State Park,
Beavertown, Wagner, Barrville, Siglerville and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4060 7780 4068 7768 4068 7770 4073 7768
4074 7765 4084 7739 4074 7728 4078 7710
4067 7722 4047 7779
TIME...MOT...LOC 0020Z 236DEG 23KT 4062 7771
EvanegoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:00 PM EDT | Special Weather Statement | CTP | Lycoming, Union | 45 min |
| Jun 18, 8:15 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Northumberland, Snyder, Sullivan, Union | 46 min |
| Jun 18, 8:46 PM EDT | Special Weather Statement | CTP | Warren | 29 min |
| Jun 18, 9:20 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Jun 18, 9:29 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 46 min |
| Jun 18, 9:56 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jun 18, 10:20 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Jun 18, 11:22 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 18, 11:41 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 18, 11:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 19, 12:05 AM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jun 19, 12:35 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 19, 5:18 AM EDT | Flash Flood Watch | CTP | Adams, Lancaster, Lebanon, York | 11 hr |
| Jun 19, 10:32 AM EDT | Special Weather Statement | CTP | Clinton, Tioga | 58 min |
| Jun 19, 10:53 AM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 19, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 63 min |
| Jun 19, 11:32 AM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 56 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Jun 19, 12:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 65 min |
| Jun 19, 12:50 PM EDT | Special Weather Statement | CTP | Berks | 10 min |
| Jun 19, 1:17 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Perry, Schuylkill | 3 hr |
| Jun 19, 1:27 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill, York | 48 min |
| Jun 19, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 56 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jun 19, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 44 min |
| Jun 19, 2:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 30 min |
| Jun 19, 3:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.